Cramps & Spotting Instead of Period after Next Choice

Unknown (16) writes:

Dear Hannah,

I came to you a few days ago saying I took Next Choice 48 hours after having unprotected sex. My last period was on January 5th, lasted until the 10th. I had unprotected sex the night of January 21st, took Next Choice around 6pm on January 23rd.

I was due to get my period around February 2nd and yesterday and today I am experiencing period like symptoms. I have cramps and there is some blood on my tampon but nothing like the heavy period I normal have. It would probably be considered spotting. But is this normal? Do you have any idea what’s going on? Please help.

– – – – – –

Dear Unknown,

A common side effect of Next Choice is a “messed up” period (i.e. for some it comes early while for others it’s late or skipped altogether). I wouldn’t be too concerned if I were you, though I would still take a pregnancy test first thing on Wednesday morning, February 8. If  you can find one of the early detection pregnancy tests (they’ll mention something along the lines of being “10 miu”), then you may be able to take it sooner. However, every girl’s body is different, and, if you don’t want to waste money buying a bunch of home pregnancy tests, then I’d say your safest bet is to wait until Wed A.M.

Hopefully everything is clear and you aren’t pregnant. However, we want to make sure you don’t fall into the 1/10 that do get pregnant in a case such as yours (assuming your boyfriend did ejaculate – if he didn’t, then the odds of you getting pregnant are extremely slim).

Best luck,
Hannah

Comments

  1. If I was pregnant, would I be experiencing any other symptoms yet? I’m really worried because if I AM pregnant I’d have to get an abortion without my mom knowing..

    • Also, if my boyfriend did not ejaculate and since I took Next Choce, would it still cause my period being like this?

      • And, for your second question, yep, Next Choice alone could cause those symptoms you’re experiencing. It’s a mega dose of the same chemical found in your normal daily birth control pill. That’s enough to send your body’s cycle into a whir of confusion.

    • It’s kind of early to be experiencing much at this point. Some girls are extremely sensitive and may notice some mild changes, but there’s usually not much noticeable until several weeks from now (if you are pregnant, and I don’t think you are).

  2. I ended up getting my period february 5th, it seemed to be gone last night, but I’m in school now and it came back. What is going on?!

    • Next Choice can really mess up your system sometimes. How long did your Feb 5 period last? Did it just start back up today? Is it like a normal period? You’re not pregnant but your cycle is out of whack.

  3. My period usually lasts 5 days. It started february 5th so I guess it’s normal for it to still be on but I’m just concerned as to why it went away and came back

    • Welcome to our complex bodies :) My guess is that it’s still connected to your Feb 5 period. The hormones in birth control (including Next Choice) give instructions to your body. When you take Next Choice, it’s a huge amount of instructions and it can confuse your body. Thus, some weird side effects are possible until your body’s delicate cycles return back to normal.

      • Hi, i had unprotected sex 8/20/12 and within two hours i took Next Choice! I was suppose to get my period 09/11/12 but instead im spotting! Can it be my period? I took pregnancy test and theyre all negative! Can it be a pregnancy or messed up period?

  4. Hi, i had unprotected sex 8/20/12 and within two hours i took Next Choice!
    I was suppose to get my period 09/11/12 but instead im spotting! Can it be my period? I took pregnancy test and theyre all negative! Can it be a pregnancy or messed up period?

Share Your Thoughts

*